While the first COVID-19 vaccine roll out in the United Kingdom has brought a ray of hope amongst people and many have been rejoicing in the name of the successful development, there have also been rising talks about the side effects caused by the vaccine developed jointly by the American pharma giant Pfizer and Germany’s BioNTech. Following the launch of the vaccine and its successful rollout, the UK officials issued an allergy warning for the vaccine and have asked people who experience “significant” allergic reactions from taking it.
Anaphylactoid reaction: What is it?
According to the World Allergy Organisation, anaphylaxis is an “acute, potentially lethal, multi-system syndrome”. Anaphylactoid reaction, as it is popularly known, is a serious allergic reaction experienced by many of the COVID patients, who recently received the jab for coronavirus.
In the process of making a vaccine, scientists and experts usually use multiple ingredients to which people may be allergic to. That said, they may experience anaphylactoid reaction to some types of vaccines.
How is it caused?
While vaccines are made up of different ingredients, both anaphylactic and anaphylactoid reactions can arise due to an “overreactive and misdirected immune response to a substance (antigen) that is viewed by the body as foreign”. Anaphylactoid reactions is therefore caused when the body first reacts to an antigen for the first time.
It is possible that people who experience an anaphylactoid reaction to the COVID vaccine may suffer from various other symptoms. Some of them are as follows.
– Difficulty in breathing
– Confusion and anxiety
– A fast heartbeat –
– Sudden moments of unconsciousness
– Sweaty skin
Who must avoid getting the coronavirus vaccine?
According to the UK regulators, people who usually experience allergic reactions should not take the vaccine as it may lead to other complications. England’s National Health Service has confirmed two of their staff to have experienced an anaphylactoid reaction to the vaccine jab.